Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does taking hard liquor cause stomach pain, nausea, black stools and pain in neck near shoulder ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I've only drank five times since turning 21 and that was mostly champange or wine. I'm 22 now and I've never had vodka or shots before, but yesterday after a 2 yr reunion with a couple of friends, I had four shots and two bombs. I knew I wasn't drunk but was getting there so I stopped drinking. It was the first time I've had hard liquor so I'm not sure if this is normal. When I got home I had stomach pain and felt nausea. I had black stools that looked like droplets. The pain kept me from falling asleep, but eased a bit and finally I was able to get to sleep. The next morning, I had a slight pain in my right neck near my shoulder and the stomach pain is still there. It isn't severe pain, but its bothersome and feels tight higher up, but I keeping feeling hungry as well. I had black stools today as well and they were a bit bigger droppings, but I think they're hard because the toilet clogged with just the stools. When I wipe, nothing is on the tissue. I havent taken any medications either. I'm 22 years old with no medical history. I weigh 130 pounds and am 5'5". What's wrong with me? Can I eat anything? Should I stay away from certain food? What otc is ok for me to take?
Posted Tue, 24 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for writing to us.

Sudden intake of large quantities of alcohol specially when you are not accustomed to it along with an empty stomach increases the gastric acid secretion considerably which injures the gastric mucosa leading to the acute pain of abdomen that you had.

The injury to gastric mucosa was so profound in your case that it has lead to small bleeding which is the reason of having a tight and black stool. The injury to the mucosa is still persistent.
Regarding the treatment, only OTC drugs are not going to help you as you need the drugs to stop internal bleeding under an expert guidance. Still do not take any analgesics or pain killers as they will aggravate mucosal damage.

You can take PPIs like omeprazole to control gastric acidity till then and sucralfate syrup to cover the damaged mucosa.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor